Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 20, 2011, 10:03 PM CDT for Crockett County, Schleicher County, Sutton County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2011, 10:03 PM CDT (03:03 UTC)
- Expired
- Apr 20, 2011, 11:00 PM CDT
- In force
- 57 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Crockett County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 70 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3519 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WUUS54 KSJT 210303 SVRSJT TXC105-413-435-210400- /O.NEW.KSJT.SV.W.0041.110421T0303Z-110421T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1003 PM CDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS... NORTHEASTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN SUTTON COUNTY IN WEST CENTRAL TEXAS... * UNTIL 1100 PM CDT * AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS 6 MILES EAST OF OZONOA...MOVING EAST AT 10 MPH. STORM HAZARDS INCLUDE... PING PONG BALL SIZE HAIL. WITH POSSIBLE STORM IMPACTS... NUMEROUS VEHICLE DENTS. SOME ROOF AND PLASTIC SIGN DAMAGE. SOME EXPOSED WINDOWS MAY CRACK OR BREAK. POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE BY 1035 PM CDT... THE INTERSECTION OF US-190 AND RANCH ROAD 1828 BY 1100 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 363 AND 382. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3108 10084 3072 10057 3061 10116 3108 10156 TIME...MOT...LOC 0303Z 251DEG 10KT 3072 10110 $$
1 follow-up statement
662 WWUS54 KSJT 210335 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1035 PM CDT WED APR 20 2011 TXC105-413-435-210400- /O.CON.KSJT.SV.W.0041.000000T0000Z-110421T0400Z/ SCHLEICHER TX-CROCKETT TX-SUTTON TX- 1035 PM CDT WED APR 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN SUTTON...NORTHEASTERN CROCKETT AND WESTERN SCHLEICHER COUNTIES... AT 1030 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED JUST NORTH OF I-10 NEAR THE CROCKETT-SUTTON COUNTY LINE...OR 11 MILES EAST OF OZONA...MOVING EAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED IN NORTHERN CROCKETT COUNTY...ABOUT 25 MILES NORTHWEST OF OZONA...ALSO MOVING SLOWLY EAST. STORM HAZARDS INCLUDE... GOLF BALL SIZE HAIL. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN CROCKETT...NORTHWESTERN SUTTON AND WESTERN SCHLEICHER COUNTIES. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 364 AND 382. LAT...LON 3108 10084 3072 10057 3061 10116 3108 10156 TIME...MOT...LOC 0333Z 251DEG 10KT 3075 10101 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:39 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 20, 6:39 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 639 PM CDT WED APR 20 2011 .DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... THUNDERSTORM ACTIVITY CONTINUES ACROSS PARTS OF THE FORECAST AREA. A SEVERE THUNDERSTORM IS OCCURRING JUST WEST OF KJCT AT THE CURRENT TIME...WITH NEW DEVELOPMENT TO THE WEST OF THE AIRPORT. ADDITIONAL DEVELOPMENT IS POSSIBLE OVERNIGHT AS THE LOW LEVEL JET STRENGTHENS ACROSS THE AREA. IN ADDITION...WITH STRONG SOUTHERLY FLOW OVER THE TOP OF THE COOL AIR BEHIND THE COLD FRONT...WE WILL SEE MVFR CEILINGS DEVELOP OVERNIGHT AS WELL. EXPECT CIGS TO IMPROVE FOR SOUTHERN AREAS BY LATE MORNING TOMORROW...WITH LOW CLOUDS POSSIBLY REMAINING OVER KABI MOST OF THE DAY. 20 && .PREV DISCUSSION... /ISSUED 307 PM CDT WED APR 20 2011/ SHORT TERM... SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR PORTIONS OF THE CONCHO VALLEY AND HEARTLAND...NW HILL COUNTRY...AND NORTHERN EDWARDS PLATEAU...UNTIL 10 PM CDT. STORMS WERE DEVELOPING ALONG AND SOUTH OF COLD FRONT FROM BARNHART TO ELDORADO TO PAINT ROCK AT 3 PM. 04 THE QUASI STATIONARY FRONT WITH A MOIST AND VERY UNSTABLE AIRMASS WILL SERVE AS A FOCUS FOR CONVECTION THIS AFTERNOON AND EVENING. I DO NOT BELIEVE THIS BOUNDARY WILL MOVE MUCH FARTHER SOUTH GIVEN ONGOING VERTICAL MIXING AND THE SHALLOW NATURE OF THE AIRMASS. BUFR SOUNDINGS INDICATE SBCAPE VALUES OF 2500-3000 J/KG ALONG AND JUST TO THE NORTH OF THE BOUNDARY WITH SBCAPES IN EXCESS OF 4500 J/KG ACROSS THE NORTHWEST HILL COUNTRY. GIVEN THE STEEP H7-H5 LAPSE RATES...LIFTED INDICES LESS THAN -5 AND MARGINAL SHEAR...THE STORM MODE WILL BE PRIMARILY MULTICELL CLUSTERS WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. THIS THREAT APPEARS GREATEST TO THE SOUTH OF A LINE FROM MERTZON TO BROWNWOOD. THIS ACTIVITY WILL RELY PRIMARILY ON DIURNAL HEATING SO IT SHOULD LOSE ITS PUNCH AFTER SUNSET. HOWEVER...AN INCREASING LOW LEVEL JET MAY STILL SUSTAIN CONVECTION FOR SEVERAL MORE HOURS. THE BOUNDARY MAY LIFT A BIT TO THE NORTH LATE TONIGHT BUT STRONG SOUTHERLY FLOW AROUND H85 WILL OVERRUN THE COOLER AIRMASS PROVIDING WIDESPREAD STRATUS AND POTENTIALLY SOME DRIZZLE AND LIGHT ELEVATED CONVECTION. LIFT WILL BE AIDED BY A WEAK UPPER TROPOSPHERIC SHORTWAVE MOVE THROUGH OVERNIGHT AS WELL. CLOUD COVER WILL LAST THROUGH AT LEAST THE FIRST HALF OF THURSDAY BEFORE WE BEGIN TO CLEAR OUT. TEMPS SHOULD BE IN THE UPPER 70S TO MID 80S TOMORROW AFTERNOON. A DRYLINE WILL SET UP TO OUR WEST BUT MAY BE TOO FAR IN THAT DIRECTION FOR ANY THUNDERSTORMS. I WILL MAINTAIN A SLIGHT CHANCE OF PRECIP ACROSS THE NORTH AND WEST TO CAPTURE THIS POTENTIAL. JOHNSON LONG TERM... LOW LEVEL MOISTURE REMAINS OVER THE REGION THIS WEEKEND...CLEARING OUT MONDAY. DRYLINE WILL BE ALONG EXTREME WESTERN CWA...MAINLY FROM NEAR IRAAN TO SWEETWATER TO ROBY. COULD SEE SOME ISOLATED THUNDERSTORMS. BEST CHANCE OF THUNDERSTORMS HOWEVER AS A WEAK COLD FRONT MOVES INTO THE BIG COUNTY SATURDAY AFTERNOON...THEN WASHES OUT/DISSIPATES...SOMEWHERE SOUTH OF I 20. THERE REMAINS SOME UNCERTAINTY. SECOND CHANCE OF STORMS IS SUNDAY NIGHT AS UPPER TROUGH APPROACHES FROM THE WEST...AND PACIFIC COLD FRONT MOVES THROUGH. WILL KEEP CHANCES FAIRLY LOW AROUND 20 PERCENT...EXCEPT FOR 30 PERCENT OVER THE BIG COUNTRY SATURDAY NIGHT. MAY SEE SOME ISOLATED THUNDERSTORMS MONDAY MORNING OVER SOUTHEAST ZONES BUT WILL NOT INCLUDE AT THIS TIME. 04 FIRE WEATHER... FIRE WEATHER CONDITIONS WILL REMAIN ELEVATED TODAY ACROSS THE WESTERN PORTIONS OF THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU THIS AFTERNOON WITH RELATIVE HUMIDITIES AROUND 20 PERCENT. WINDS WILL BE RATHER LIGHT...HOWEVER...GIVEN THE PRESENCE OF THE QUASI STATIONARY FRONT. INCREASING MOISTURE WILL RESULT IN HIGHER HUMIDITIES ON THURSDAY KEEPING THE THREAT LOW BUT BY FRIDAY WE WILL SEE THE DRIER AIR RETURNING TO THE WESTERN PORTIONS OF THE FORECAST AREA WITH SOUTH WINDS AROUND 15 MPH. THE MAIN CAVEAT WILL BE THE POTENTIAL FOR CLOUD TO GROUND LIGHTNING WHICH COULD SPARK ADDITIONAL WILDFIRES...ESPECIALLY IN AREAS THAT RECEIVE LITTLE RAINFALL. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 80 67 90 66 / 30 20 20 20 20 SAN ANGELO 64 86 68 92 65 / 40 10 10 10 10 JUNCTION 69 86 71 88 68 / 40 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, Apr 20, 2:32 PM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CDT WED APR 20 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-211100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 232 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE NORTHWEST HILL COUNTRY... NORTHERN EDWARDS PLATEAU...HEARTLAND AND PORTIONS OF THE CONCHO VALLEY THIS AFTERNOON AND EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP OVER THE REMAINDER OF WEST CENTRAL TEXAS DURING THE OVERNIGHT PERIOD. SOME STORMS ARE EXPECTED TO BECOME SEVERE THROUGH THIS EVENING...WITH THE PRIMARILY THREATS BEING LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS SOUTH OF A LINE FROM SAN ANGELO TO SAN SABA UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS THURSDAY THROUGH SUNDAY NIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME STORMS MAY APPROACH SEVERE LEVELS WITH THE PRIMARY THREATS BEING LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. IN ADDITION TO THE SEVERE THREAT...ANY THUNDERSTORMS WILL INCREASE THE THREAT OF LIGHTNING INDUCED WILDFIRES...ESPECIALLY IN AREAS THAT RECEIVE LITTLE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS IN THE NORTHWEST HILL COUNTRY...HEARTLAND AND SOUTHERN CONCHO VALLEY MAY BE ACTIVATED THIS AFTERNOON DUE TO THE THREAT OF SEVERE WEATHER. JOHNSON
In the hours before
Local storm report, Apr 20, 7:05 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
705 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL ROOSEVELT 30.49N 100.06W
04/20/2011 M2.25 INCH KIMBLE TX NWS EMPLOYEE
HAIL MEASURED AT BILLIARD BALL SIZE
&&
EVENT NUMBER SJT1100094
PMLocal storm report, Apr 20, 7:22 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
722 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL CLYDE 32.40N 99.50W
04/20/2011 E1.00 INCH CALLAHAN TX PUBLIC
&&
EVENT NUMBER SJT1100095
PMSpecial weather statement, Apr 20, 7:48 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 748 PM CDT WED APR 20 2011 TXZ071-076-210145- IRION TX-CROCKETT TX- 748 PM CDT WED APR 20 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR IRION AND CROCKETT COUNTIES... AT 743 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 23 MILES SOUTHWEST OF BARNHART...OR ABOUT 14 MILES SOUTH OF BIG LAKE...MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF US-190 AND HIGHWAY 137 BY 810 PM CDT HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
Special weather statement, Apr 20, 8:19 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 819 PM CDT WED APR 20 2011 TXZ077-210215- SCHLEICHER TX- 819 PM CDT WED APR 20 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR SCHLEICHER COUNTY... AT 813 PM CDT...A CLUSTER OF STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ACROSS CENTRAL SCHLEICHER COUNTY...MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORMS WILL AFFECT MUCH OF CENTRAL AND NORTHERN SCHLEICHER COUNTY OVER THE NEXT HOUR. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Apr 20, 8:46 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
846 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 15 W ELDORADO 30.86N 100.85W
04/20/2011 E1.75 INCH SCHLEICHER TX LAW ENFORCEMENT
VEHICLE WINDOWS DAMAGED
&&
EVENT NUMBER SJT1100096
KHOEPPNERSpecial weather statement, Apr 20, 9:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 956 PM CDT WED APR 20 2011 TXZ071-076-077-210400- IRION TX-SCHLEICHER TX-CROCKETT TX- 956 PM CDT WED APR 20 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT FOR IRION...SCHLEICHER AND CROCKETT COUNTIES... AT 951 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 18 MILES SOUTHWEST OF BARNHART...OR ABOUT 15 MILES SOUTH OF BIG LAKE...MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BARNHART BY 1100 PM CDT HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 61 min |
| Apr 20, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 60 min |
| Apr 20, 8:23 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 67 min |
| Apr 20, 8:58 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 62 min |
| Apr 20, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 47 min |
| Apr 21, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 54 min |
| Apr 21, 6:57 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.